North Carolina, 2007Hail and Damaging Winds in North Carolina, June 11, 2007
June 11, 2007 · NWS RAH · 23 events in 10 counties and zones
Upper jet dynamics associated with a 80 to 90 kt jet max combined with surface heating triggered thunderstorms across central and western portions of the piedmont.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $175,000
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Upper jet dynamics associated with a 80 to 90 kt jet max combined with surface heating triggered thunderstorms across central and western portions of the piedmont.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 11, 2:32 PM EST, 58 minutes earlier.
Area forecast discussion, Jun 11, 2:32 PM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT MON JUN 11 2007
.SYNOPSIS...
AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL REMAIN ACROSS THE EAST
COAST THROUGH MUCH OF THE WEEK. THIS WILL RESULT IN UNSETTLED
WEATHER AND COOLER THAN NORMAL TEMPERATURES.
&&
.NEAR TERM /THROUGH TONIGHT/...
SCATTERED CONVECTION PRESENTLY ONGOING ACROSS THE WESTERN
PIEDMONT OF VA AND THE CAROLINAS. CONVECTION DEVELOPED NEAR THE
INSTABILITY AXIS/THETA-E RIDGE IN THE FOOTHILLS AND W PIEDMONT AND
WAS MOVING SLOWLY SE. WET BULB ZERO VALUES FOR A MODIFIED GSO
SOUNDING WERE RIGHT AROUND 9K FT AND WEAK SHEAR SUGGESTS PRIMARY
THREAT THIS EVENING WILL BE HAIL. NUMEROUS HAIL REPORTS RECEIVED
FROM WFOS CAE/GSP/RNK. MAIN THREAT OF CONVECTION THIS EVENING WILL
BE ALONG THE VA BORDER COUNTIES AS THUNDERSTORMS IN SOUTHERN AND
CENTRAL VA SHOULD SLOWLY MOVE SOUTH TOWARD NORTHERN NC. PLAYED UP
POPS ACROSS SW AND N ZONES THIS EVENING WITH LOW CHC POPS IN THE
SE. DONT EXPECT A LOT OF CLEARING SO RAISED MIN TEMPS TONIGHT
TOWARD THE UPPER END OF GUIDANCE.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
UPPER LEVEL TROUGH BUILDS SLOWLY WEST THROUGH THURSDAY WITH
FALLING HEIGHTS OVER NC THROUGH THE PERIOD. A SERIES OF
DISTURBANCES ROTATE TROUGH THE TROUGH AXIS WITH ONE APPROACHING
W NC TUESDAY AFTN AND ANOTHER WED AFTN. EXPECT ANOTHER ROUND OF
SCT CONVECTION TO FIRE AGAIN ON TUESDAY. BUFR SOUNDINGS INDICATE
MODERATE INSTABILITY BUT LOW WET BULB ZERO VALUES SUGGEST AT LEAST
A LIMITED HAIL THREAT. BEST COVERAGE FOR CONVECTION SHOULD RANGE
DURING THE MID TO LATE AFTERNOON HOURS ACROSS THE WESTERN PORTIONS
OF CWA. WILL HOLD MAX TEMPS TOWARD THE COOLER SIDE OF GUIDANCE
WITH HIGHS WITHIN A FEW DEGREES OF 80 ON TUES AND WED WITH SOME
MODERATION ON THURSDAY. CLOUDINESS SHOULD KEEP MIN TEMPS MODERATED
AS WELL.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
AN UPPER LEVEL TROUGH AND A WEAK PRESSURE PATTERN AT THE SURFACE
WILL DOMINATE THE PERIOD. WITH SURFACE DEW POINTS IN THE UPPER 50S
TO MID 60S AND NO LARGE SCALE TRIGGER FOR CONVECTION IN THE LOWER
LEVELS... RAIN CHANCES SHOULD BE SMALL AND CONFINED MAINLY TO THE
AFTERNOONS. NEAR TO BELOW NORMAL TEMPERATURES INTO SATURDAY
MORNING. MID LEVEL RIDGING APPROACHES FROM THE WEST LATE IN THE
PERIOD AND A WARMING TREND ENSUES. AFTERNOON HIGHS 90 TO 95 BY
MONDAY. MORNING LOWS WARM AS WELL...WITH UPPER 60S TO LOWER 70S BY
MONDAY MORNING.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
ALTHOUGH CONVECTION IS POSSIBLE AT ANY OF THE TAF SITES THROUGH
THIS EVENING... THE BETTER COVERAGE IS MORE LIKELY IN THE WEST.
HAVE LIMITED ANY THUNDERSTORM MENTION TO GREENSBORO AND WINSTON-
SALEM AT THIS TIME. CONVECTION SHOULD END A FEW HOURS AFTER
SUNSET. WIDESPREAD MVFR FOG A FEW HOURS BEFORE DAWN WILL DISSIPATE
SHORTLY AFTER SUNRISE. SCATTERED CUMULUS DEVELOP BEFORE NOON
TUESDAY.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...BLAES
LONG TERM...RLH
AVIATION...RLH
Hazardous weather outlook, Jun 11, 4:09 AM EST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
509 AM EDT MON JUN 11 2007
NCZ007>011-021>028-038>043-073>078-083>086-088-089-120915-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
509 AM EDT MON JUN 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 11, 2:22 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
322 PM EDT MON JUN 11 2007
NCZ022-112015-
GUILFORD-
322 PM EDT MON JUN 11 2007
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN GUILFORD COUNTY
THROUGH 415 PM EDT...
AT 322 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17
MILES NORTH OF LAKE TOWNSEND...OR ABOUT OVER STONEVILLE...MOVING
SOUTHEAST AT 15 MPH.
THE STRONG THUNDERSTORM WILL BE NEAR LAKE TOWNSEND AROUND 410 PM
EDT...MONTICELLO AROUND 415 PM EDT.
GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM.
VINCENT
Special weather statement, Jun 11, 2:27 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT MON JUN 11 2007
NCZ007-023-024-112030-
ALAMANCE-ORANGE-PERSON-
327 PM EDT MON JUN 11 2007
...STRONG THUNDERSTORMS WILL MOVE ACROSS WESTERN PERSON AND NORTHERN
ALAMANCE AND ORANGE COUNTIES THROUGH 430 PM EDT...
AT 327 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS IN
CENTRAL ROCKINGHAM AND CASWELL COUNTIES...ABOUT 11 MILES NORTH OF
ALTAMAHAW...OR ABOUT OVER CAMP SPRINGS...MOVING SOUTHEAST AT 10 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR ALTAMAHAW AROUND 410 PM EDT...
UNION RIDGE AROUND 420 PM EDT.
GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.
VINCENT
Event by event
11 thunderstorm wind, 11 hail, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Guilford
- When
- June 11, 3:30 PM EST
- Where
- Guilford County, Gibsonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.120, -79.550
Two trees were blown down at the Country Hills Golf Club by 60 mph winds.
Hail, Person
- When
- June 11, 3:55 PM EST
- Where
- Person County, 2 mi N of Surf
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.379, -78.880
Hail, Person
- When
- June 11, 3:55 PM EST
- Where
- Person County, Roxboro
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.400, -78.980
Hail, Alamance
- When
- June 11, 3:59 PM EST
- Where
- Alamance County, Elon College
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.100, -79.500
Hail, Alamance
- When
- June 11, 4:00 PM EST
- Where
- Alamance County, Burlington
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.100, -79.430
Thunderstorm Wind, Forsyth
- When
- June 11, 5:00 PM EST
- Where
- Forsyth County, Winston Salem
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.100, -80.250
Winds in excess of 60 mph winds blew down over a dozen trees throughout the Winston-Salem city limits.
Thunderstorm Wind, Forsyth
- When
- June 11, 5:05 PM EST
- Where
- Forsyth County, 4 mi NNE of Winston Salem
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.153, -80.223
Several trees were reported down on Liberty Street and Highway 52.
Lightning, Forsyth
- When
- June 11, 5:15 PM EST
- Where
- Forsyth County, Kernersville
- Property damage
- $175,000
- Reported by
- Newspaper
- Coordinates
- 36.120, -80.080
A two story home in the Tredegar subdivision sustained heavy damage when it was hit by lightning and caught on fire. The entire second floor was damaged.
Thunderstorm Wind, Forsyth
- When
- June 11, 5:35 PM EST
- Where
- Forsyth County, 2 mi SE of Winston Salem
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.080, -80.225
Law enforcement reported numerous trees down in the area.
Thunderstorm Wind, Davidson
- When
- June 11, 5:38 PM EST
- Where
- Davidson County, Midway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.980, -80.270
A tree fell on a house on Hudson Road causing significant roof damage.
Thunderstorm Wind, Davidson
- When
- June 11, 5:40 PM EST
- Where
- Davidson County, 1.32 mi N of Welcome
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.939, -80.270
Damaging winds blew the roofs off several barns in the Welcome and Midway areas.
Hail, Davidson
- When
- June 11, 5:55 PM EST
- Where
- Davidson County, Welcome
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.920, -80.270
Thunderstorm Wind, Davidson
- When
- June 11, 6:00 PM EST
- Where
- Davidson County, 1.32 mi N of Welcome
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.939, -80.270
Spotters reported numerous large trees down.
Thunderstorm Wind, Randolph
- When
- June 11, 6:15 PM EST
- Where
- Randolph County, 5 mi W of Asheboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.700, -79.919
Trees were reported down in the town of Mechanic.
Hail, Davidson
- When
- June 11, 6:18 PM EST
- Where
- Davidson County, Lexington
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.820, -80.270
Hail, Randolph
- When
- June 11, 6:30 PM EST
- Where
- Randolph County, 8 mi SW of Asheboro
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.618, -79.931
Quarter size hail was reported near Lassiter Mill.
Hail, Davidson
- When
- June 11, 6:30 PM EST
- Where
- Davidson County, 1 mi S of Lexington
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 35.806, -80.270
Thunderstorm Wind, Davidson
- When
- June 11, 6:30 PM EST
- Where
- Davidson County, 3 mi S of Lexington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.777, -80.270
Law enforcement reported several trees down in the Lexington area.
Hail, Vance
- When
- June 11, 6:50 PM EST
- Where
- Vance County, 4.04 mi N of Henderson
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.388, -78.400
Penny size hail was reported near the Nutbush Recreational Area.
Thunderstorm Wind, Davidson
- When
- June 11, 6:50 PM EST
- Where
- Davidson County, 1.82 mi WSW of Healing Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.610, -80.150
Several trees were reported down in the area.
Thunderstorm Wind, Montgomery
- When
- June 11, 7:20 PM EST
- Where
- Montgomery County, Troy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.370, -79.900
Law enforcement reported trees and power lines down along Eldorado Road and Billhen Road.
Hail, Stanly
- When
- June 11, 7:30 PM EST
- Where
- Stanly County, Albemarle
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.370, -80.220
Hail, Anson
- When
- June 11, 8:10 PM EST
- Where
- Anson County, 3.67 mi ESE of Ansonville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.100, -80.060
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 11 to 12, 2007$18 million · 2.75 in hail · 65 events
- Flash Flooding and Hail in Nebraska, June 11 to 13, 2007$1.4 million · 2 in hail · 17 events
- Flash Flooding and Flood in Colorado, June 11 to 14, 2007$600,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Virginia, June 11, 20071 injured · $68,000 · 1 in hail · 25 events
- Tornadoes and Hail in North Dakota, June 11, 2007$75,000 · EF1 · 3 events
- Flash Flooding in Oklahoma, June 11, 2007$125,000 · 4 events
- Hail and Damaging Winds in Georgia, June 11, 2007$36,000 · 1.75 in hail · 17 events
- Tornado and Hail in South Carolina, June 11, 2007$35,000 · EF0 · 17 events
- Hail and Damaging Winds in Virginia, June 11, 2007$27,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in North Dakota, June 11 to 12, 2007$25,000 · 1.5 in hail · 8 events
- Hail and Damaging Winds in Alabama, June 11, 2007$30,000 · 55 kt wind · 4 events
- Hail and Damaging Winds in South Dakota, June 11, 20071.75 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26453, 26441, 26442, 26443, 26444, 26454, 26455, 37977, 26465, 26466, 26467, 26445, 26468, 26469, 26447, 26446, 26448, 26470, 26450, 26471, 26472, 26451, 26452.